MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q C-BLOC WITH DUAL SELECT-A-FLOW 600 ML X 1-7 ML/HR + 1-7 ML/HR; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q C-BLOC WITH DUAL SELECT-A-FLOW 600 ML X 1-7 ML/HR + 1-7 ML/HR; ELASTOMERIC - SAF
Model Number CB6007
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Method codes: actual device not evaluated, no testing methods performed.Results codes: no results available since no evaluation performed.Conclusion codes: device not returned.The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 02-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
Fill volume: 600 ml, flow rate: 7 ml/hr + 7 ml/hr = 14 ml/hr, procedure: rib fracture plating, cathplace: right side ribs.It was reported that a patient experienced a fast flow infusion.The pump was still attached to the patient at the time of the report, but the flow rate was adjusted to a very low rate.The patient was being monitored by vitals, and at the time, there were no signs or symptoms of toxicity or patient injury.The pump was noted to be under a blanket since the patient was using a bair hugger.The pump was set to last 42-hours, but after 24-hours, the pump had only about 100 ml.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 22-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The pump was received empty and used.The sample pump was evaluted and it was concluded that fast flow was not observed.During the flow accuracy test, the pump was within specifications.During pressure pot testing, the select-a-flow (saf) was also within specification except for the flow rate 1ml-hr which were below specification for both saf a and b.A potential contributor to the reported incident is the fact that the pump was placed under blankets, per the instructions for use, device should be worn outside the clothing at room temperature since a temperature increase can result in a faster flow rate; however, it cannot be confirmed.According with the dhr review, the production lot met all manufacturing and quality specifications.All information reasonably known as of 08-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
ON-Q C-BLOC WITH DUAL SELECT-A-FLOW 600 ML X 1-7 ML/HR + 1-7 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7667660
Report Number2026095-2018-00076
Device Sequence Number1050441
Product Code MEB
UDI-Device Identifier30680651134777
UDI-Public30680651134777
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/18/2019
Device Model NumberCB6007
Device Catalogue Number101347704
Device Lot Number0202699012
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/25/2018
09/19/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date08/23/2018
10/12/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.25 BUPIVACAINE; BAIR HUGGER